The information on this site is not intended or implied to be a substitute for professional medical advice, diagnosis or treatment. Content within the patient forum is user-generated and has not been reviewed by medical professionals. Other sections of the Melanoma Research Foundation website include information that has been reviewed by medical professionals as appropriate. All medical decisions should be made in consultation with your doctor or other qualified medical professional.
I finally developed some EXTREMELY late onset Colitis (or so we think) after Years (YEARS!) of fairly tolerant Keytruda infusions. Here’s some deets on treatment:
December 2014 – Dxed Stage 4 – tumors in bones, possibly liver (reclassified as fatty sparing), distant lymph nodes.
January- April 2015 – Ipi. Eliminated bone pain.
April 2015 – Began Keytruda treatment
December 2015 – NEAD (spots on liver still on CT, but eventually reclassified to fatty sparing).
October 2016- Stopped Keytruda
October 2017 – clear scan
February 2018 – PET showed sub 2 cm spot on right adrenal gland.
March 2018 – Removed right adrenal gland, restarted Keytruda.
Summer 2018 – participated in clinical trial (something to do with T-Cells) and that doctor said my white blood cells were most responsive he’s ever seen. No idea what that means relative to treatment, but making a note. Paused Keytruda for that period
Fall 2018-Present – Keytruda every 3 weeks that was spaced to every 6 weeks. Several scans, all clear (yay)!
April/May 2021 – developed annoying colitis. 5-10 times a day, watery, etc. No blood/blackness. Uncomfortable cramps. Imodium unhelpful.
After doing stool tests, no infectious issues or other signs of colitis. Doc thinks it’s probably treatment related but we both note it’s absurdly late to show up (still immunotherapy is new). Anyone else ever heard of this? I’m getting some prednisone today and hoping that works out. It’s not terrible rn, but I’m a runner and it’s made it impossible to get any serious time outside on a run and the North east has been super cool over may!
Hi JuTMSY4, after 5 years and 9 months of Nivo (opdivo) on checkmate 067 every two weeks I developed grade 3 colitis. They did a scope and took colon samples to confirm colitis from what they could see with the camera and on ct scans. One word of advice is to hit colitis hard at high dose of prednisone of at least 1mg/kg and get it under control quickly then taper. I started at 60mg/kg and being a big guy at 100kg we ended up going up and down on dose and tapers for several months until I went into hospital and did IV for a couple of days at a higher dose of 120mg/kg. Many patients have also added infliximab to the treatment protocol if steroid don’t get things under control quickly. Good luck and get ready to have some crazy energy patterns with sleep changes and in my case mood and appetite changes ( gained like 20 lbs). Best wishes!!!Ed
Hey, thanks Ed. Glad to know I’m not alone. I thought it would be pretty smooth sailing. Oh well, as I’ve continued to say, if this is the worst of it, it is what it is.
I’ve heard about the side effects, but right now, the colitis is hard to control and has made the rest of my life very…interrupted! Hopefully the prednisone knocks it out as we’re trying it today. Thanks for your info – it actually makes me feel a lot less alone!
Viewing 0 reply threads
You must be logged in to reply to this topic.
About the MRF Patient Forum
The MRF Patient Forum is the oldest and largest online community of people affected by melanoma. It is designed to provide peer support and information to caregivers, patients, family and friends. There is no better place to discuss different parts of your journey with this cancer and find the friends and support resources to make that journey more bearable.
The information on the forum is open and accessible to everyone. To add a new topic or to post a reply, you must be a registered user. Please note that you will be able to post both topics and replies anonymously even though you are logged in. All posts must abide by MRF posting policies.